Maine, 2004Strong Wind in Maine, November 28, 2004
November 28, 2004 · NWS GYX · 17 events in 17 counties and zones
Strong winds downed trees onto power lines and caused about 6000 power outages. Wind gusts were generally in the 30 to 40 mph range.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds downed trees onto power lines and caused about 6000 power outages. Wind gusts were generally in the 30 to 40 mph range.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Nov 28, 9:59 AM EST, 1 minute earlier.
Area forecast discussion, Nov 28, 9:59 AM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
959 AM EST SUN NOV 28 2004
.SHORT TERM (TODAY THROUGH TONIGHT)...AFTER A LOOK AT THE 12Z
TEPHIGRAMS FROM KGYX AND KALB HAVE DECIDED TO EXPAND THE WIND ADV
TO ALL SECTIONS FOR THIS AFTERNOON AND EVENING. HAVE ALSO ADDED
RAIN HEAVY AT TIMES TO ALL AREAS. I ADJUSTED MAX TEMPS UP A
BIT AND HOURLY TEMPS/DEW-POINTS/WINDS WERE ALSO ADJUSTED. WAVES
ALREADY 7 TO 8 FT AT MOST BUOYS AND HAVE BUMPED THEM UP SEVERAL FT
AS WELL.
&&
.PREV SHORT TERM (TODAY THROUGH TONIGHT)...A COLD FRONT WILL APPROACH
FROM THE WEST TODAY AS LOW PRESSURE DEVELOPS EAST OF VIRGINIA. THE
LOW AND FRONT WILL PASS E OF THE GRAY MAINE FORECAST AREA
OVERNIGHT. STRONG WINDS AHEAD OF THE FRONT ARE EXPECTED LATER THIS
AFTERNOON AND EVENING. THE STRONGEST WINDS WILL BE ALONG THE COAST
AND ADJACENT AREAS.
&&
.LONG TERM (MONDAY THROUGH SATURDAY)...TONIGHTS EVENT QUICKLY MOVES
OUT MONDAY WITH HIGH PRESSURE APPROACHING REGION LATER MONDAY AND
MOVING ACROSS REGION ON TUESDAY. NEXT SYSTEM APPROACHES REGION
TUESDAY NIGHT WITH SOME MENTION OF PRECIPITATION THEREAFTER. THIS
EVENT LOOKS TO BE COLDER WITH PRECIPITATION IN THE FROZEN FORM OVER
THE MOUNTAINS AND FOOTHILLS AND SOME SORT OF DAYTIME LIQUID/NIGHTTIME
FROZEN PRECIPITATION ELSEWHERE.
&&
.AVIATION...MARGINAL VISUAL FLIGHT RULES THIS MORNING DUE TO LOW
CLOUDS. CONDITIONS WILL LOWER FROM WEST TO EAST TO INSTRUMENT
FLIGHT RULES THIS AFTERNOON. CONDITIONS WILL IMPROVE FROM WEST TO
EAST OVERNIGHT WITH VISUAL FLIGHT RULES AFTER MIDNIGHT OVER NEW
HAMPSHIRE SPREADING EAST.
&&
.MARINE...GALE WARNING TODAY INTO TONIGHT. SMALL CRAFT MONDAY
MORNING...GOING BELOW SCA LATER MONDAY.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WIND ADVY ZNS 007>009/012>014-018>028.
NH...WIND ADVY ZNS 001>010/013/014.
MARINE...GALE WARNING.
&&
Hazardous weather outlook, Nov 28, 3:47 AM EST, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
347 AM EST SUN NOV 28 2004
MEZ007>009-012>014-018>028-NHZ001>010-013-014-291000-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH...
BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD...
BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT...
COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY...
DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON...
FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN...
KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN...
LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH...
MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD...
OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH...
RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD...
SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE...
TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE
347 AM EST SUN NOV 28 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE
.DAY ONE...TODAY AND TONIGHT
WINDS ADVISORIES HAVE BEEN POSTED FOR THIS AFTERNOON THROUGH
THIS EVENING FOR COASTAL AND ADJACENT INTERIOR MAINE AS WELL
AS THE FOOTHILLS OF MAINE. THE ADVISORIES ALSO INCLUDE COASTAL
ROCKINGHAM COUNTY IN NEW HAMPSHIRE. A STRONG SOUTHEASTERLY FLOW
WILL INCREASE DURING THE DAY WITH SUSTAINED WINDS INCREASING TO
25 TO 35 MPH WITH SOME GUSTS IN EXCESS OF 40 MPH EXPECTED. THIS
MAY CAUSE SOME SMALL DOWNED TREES AND LIMBS WHICH COULD PRODUCE
SCATTERED POWER OUTAGES. THE WINDS WILL BEGIN TO RELAX AFTER
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Strong Wind, Androscoggin
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Androscoggin forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.166, -70.206 (the zone’s center; the record gives no point)
Strong Wind, Central Somerset
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Central Somerset forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
Strong Wind, Coastal Cumberland
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Coastal Cumberland forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Strong Wind, Coastal Waldo
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Coastal Waldo forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Strong Wind, Coastal York
- When
- November 28, 10:00 AM EST
- Where
- Coastal York forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Strong Wind, Interior Cumberland
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Interior Cumberland forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.806, -70.330 (the zone’s center; the record gives no point)
Strong Wind, Interior Waldo
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Interior Waldo forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.485, -69.122 (the zone’s center; the record gives no point)
Strong Wind, Interior York
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Interior York forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.429, -70.670 (the zone’s center; the record gives no point)
Strong Wind, Kennebec
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Kennebec forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.409, -69.767 (the zone’s center; the record gives no point)
Strong Wind, Knox
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Knox forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.076, -69.126 (the zone’s center; the record gives no point)
Strong Wind, Lincoln
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Lincoln forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.998, -69.526 (the zone’s center; the record gives no point)
Strong Wind, Northern Franklin
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Northern Franklin forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Strong Wind, Northern Oxford
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Northern Oxford forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Strong Wind, Sagadahoc
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Sagadahoc forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.912, -69.839 (the zone’s center; the record gives no point)
Strong Wind, Southern Franklin
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Southern Franklin forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.974, -70.444 (the zone’s center; the record gives no point)
Strong Wind, Southern Oxford
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Southern Oxford forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 44.500, -70.757 (the zone’s center; the record gives no point)
Strong Wind, Southern Somerset
- When
- November 28, 10:00 AM EST to 8:00 PM EST
- Where
- Southern Somerset forecast zone
- Measured
- 42 kt (48 mph) estimated gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 45.514, -69.959 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, November 28, 2004$125,000 · 10 events
- Strong Wind in New Jersey, November 28, 2004$42,000 · 21 events
- High Wind in New York, November 28, 2004$70,000 · 50 kt wind · 2 events
- Flash Flood in New York, November 28, 2004$50,000 · 1 event
- Flash Flood in Pennsylvania, November 28, 2004$50,000 · 1 event
- Winter Storm in Nebraska, November 28, 200419 events
- Winter Storm in Kansas, November 28 to 30, 200419 events
- Strong Wind in New York, November 28, 2004$20,000 · 1 event
- Flash Flood in New York, November 28, 2004$20,000 · 1 event
- Strong Wind in New Hampshire, November 28, 2004$10,000 · 10 events
- Winter Storm in Nebraska, November 28 to 29, 200410 events
- Heavy Snow in Nebraska, November 28 to 29, 20047 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5428585, 5428586, 5428587, 5428588, 5428589, 5428590, 5428591, 5428592, 5428593, 5428594, 5428595, 5428596, 5428597, 5428598, 5428599, 5428600, 5428601.